Alert archive / Wyoming / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Billings, MT
NWS Billings, MT issued this winter weather advisory at Apr 25, 2021, 11:29 PM MDT for Sheridan County, Wyoming. It took effect at Apr 26, 2021, 12:00 AM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 11:29 PM MDT (05:29 UTC)
- In effect from
- Apr 26, 2021, 12:00 AM MDT
- Expired
- Apr 27, 2021, 8:49 AM MDT
- In force
- 33 hr
- Issued by
- NWS Billings, MT
County Sheridan County, WY
The radar
The Billings radar (KBLX), 180 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS45 KBYZ 260529 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 1129 PM MDT Sun Apr 25 2021 WYZ198-270530- /O.NEW.KBYZ.WW.Y.0021.210426T0600Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 1129 PM MDT Sun Apr 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Snow occurring. Total snow accumulations of 5 to 11 inches. Winds gusting as high as 30 mph. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT Tuesday. Greatest snow accumulation expected Monday afternoon through Monday night. * IMPACTS...Roads will likely become slick and snow covered, resulting in hazardous travel conditions. * ADDITIONAL DETAILS...Persons should consider delaying travel. Motorists should use caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Gilstad
6 follow-up statements
541 WWUS45 KBYZ 260828 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 228 AM MDT Mon Apr 26 2021 WYZ198-270830- /O.CON.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 228 AM MDT Mon Apr 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Snow occurring. Additional snow accumulations up to 10 inches. Greatest snow accumulation is expected this afternoon through tonight. Winds gusting as high as 30 mph. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT Tuesday. * IMPACTS...Roads will likely become slick and snow covered, resulting in hazardous travel conditions. * ADDITIONAL DETAILS...Persons should consider delaying travel. Motorists should use caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Gilstad
913 WWUS45 KBYZ 262031 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 231 PM MDT Mon Apr 26 2021 WYZ198-271800- /O.CON.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 231 PM MDT Mon Apr 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Snow occurring. Additional snow accumulations 6 to 10 inches. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT Tuesday. * IMPACTS...Roads will likely become slick and snow covered, resulting in hazardous travel conditions. * ADDITIONAL DETAILS...Persons should consider delaying travel. Motorists should use caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Reimer
914 WWUS45 KBYZ 270300 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 900 PM MDT Mon Apr 26 2021 WYZ198-271800- /O.CON.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 900 PM MDT Mon Apr 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Snow occurring. Additional snow accumulations of 4 to 8 inches. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT Tuesday. * IMPACTS...Slick and snow covered roads will result in hazardous travel conditions. * ADDITIONAL DETAILS...Persons should consider delaying travel. Motorists should use caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Palmquist
583 WWUS45 KBYZ 270757 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 157 AM MDT Tue Apr 27 2021 WYZ198-271800- /O.CON.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 157 AM MDT Tue Apr 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT today. * IMPACTS...Slick and snow covered roads will result in hazardous travel conditions. * ADDITIONAL DETAILS...Persons should consider delaying travel. Motorists should use caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Gilstad
438 WWUS45 KBYZ 271334 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 734 AM MDT Tue Apr 27 2021 WYZ198-271800- /O.CON.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 734 AM MDT Tue Apr 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Additional snow accumulations up to one inch. * WHERE...Northeast Bighorn Mountains. * WHEN...Until Noon MDT today. * IMPACTS...Slick and snow covered roads will result in hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest road conditions, call 5 1 1. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Reimer
411 WWUS45 KBYZ 271449 WSWBYZ URGENT - WINTER WEATHER MESSAGE National Weather Service Billings MT 849 AM MDT Tue Apr 27 2021 WYZ198-271600- /O.CAN.KBYZ.WW.Y.0021.000000T0000Z-210427T1800Z/ Northeast Bighorn Mountains- Including the locations of Story and Burgess Junction 849 AM MDT Tue Apr 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended in the Big Horn Mountains, therefore the Winter Weather Advisory has been cancelled. $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Reimer
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this winter weather advisory went out at Apr 25, 8:25 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 25, 8:25 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
825 PM MDT Sun Apr 25 2021
.UPDATE...
Areas of showers, moderate to heavy at times were lifting north
and east through the area this evening. Expect periods of showers
to continue to move through the area overnight as moisture and
energy advect in with southwest flow aloft. Have updated pops and
precipitation amounts to current trends through the rest of the
night. Otherwise, the rest of the forecast remains on track and
the previous discussion, as well as an updated aviation discussion
are below. STP
&&
.DISCUSSION...
Tonight through Monday night...
Light to moderate showers will overspread the area this evening.
Flow aloft will become increasingly southwesterly as a splitting
trough drops into the western US pushing some weak ridging east.
There is still some elevated instability along with some fairly
steep low-level lapse rates west of Billings this afternoon. There
had already been some lightning reported near Three Forks this
afternoon. Have continued the mention of thunder this afternoon in
the western zones.
Overnight and through Monday the trough will continue to move
east. Most of the energy will be south of the area, but there will
be enough for much of the area to see a couple of tenths of
rainfall by the time the system clears the area. With the rain
tomorrow, expecting temperatures to be cooler, with highs only in
the 40s to maybe lower 50s. With the cooler temperatures,
conditions do not look as unstable, so not expecting any
thunderstorm chances. Reimer
Tuesday through Sunday...
On Tuesday, an upper low will be moving southeastward over the
southwestern US and away from our area. The moisture and lifting
mechanisms associated with the low will also move away from the
area, leaving our area with just a chance of showers south and
east of Billings.
Upper ridging will dominate our weather Wednesday through Friday
with warm and dry conditions.
An upper trough will move into the Pacific Northwest on Saturday
and cause scattered showers and isolated thunderstorms over our
area from Saturday into early next week. Saturday still looks
warm before a cold frontal passage later in the day. Initially,
snow levels look high enough that even most of the mountains will
receive rain showers. Cooler air moving into the region behind
the cold front then will cause snow levels to drop a bit later in
the weekend.
High temperatures will generally be in the 50s and 60s Tuesday,
60s Wednesday, 70s Thursday, 70s and 80s Friday, 70s Saturday, and
50s and 60s Sunday. RMS
&&
.AVIATION...
Expect increasing rain chances from west to east through the next
24 hours. These showers will produce MVFR to IFR flight
conditions. Mountain obscurations will be common via snow showers.
Reimer/Vertz
&&
.PRELIMINARY POINT TEMP/POPS...
Mon Tue Wed Thu Fri Sat Sun
-----------------------------------------------------------
BIL 040/048 036/061 039/068 043/076 050/081 052/076 047/061
77/R 21/B 00/B 00/B 01/B 13/W 55/W
LVM 036/048 033/058 036/065 040/073 047/077 047/072 043/059
86/R 21/B 00/B 00/B 01/B 14/W 45/W
HDN 040/049 034/060 035/068 040/076 047/081 050/077 047/062
68/R 31/B 00/B 00/U 01/B 12/W 55/W
MLS 039/049 035/060 037/066 039/073 048/080 051/076 047/064
66/R 21/B 00/B 00/B 00/B 11/B 34/W
4BQ 041/053 036/057 036/065 039/072 049/079 052/076 048/064
55/R 42/W 00/B 00/U 00/B 11/B 44/W
BHK 037/048 033/059 035/064 036/070 045/077 049/075 044/062
46/R 31/B 00/B 00/B 00/B 11/B 34/W
SHR 037/051 034/054 031/063 037/071 044/078 048/075 044/061
58/R 64/W 00/B 00/U 11/B 12/W 56/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsNearby
Winter Weather Advisories in Wyoming, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.